Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the effect of statins on catch 22 ?

I am in a catch 22, if I take statins my cpk goes up, if I don't my cholesterol goes up I am a 53 yr old man, my cpk right now is about 500, if I stop taking statins it goes down but cholesterol goes up. Every statin I ve tried makes it go up and causes minor achiness in the legs. What should I do?
Wed, 18 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics
Pediatrician 's  Response
hello,
one of the side efffects of statins is myalgia,muscle cramps.so it can cause increase in cpk level.you have to consult your physician abot it,who prescribed the drugs.
thanks for query. take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Have numbness and tingling in both hands also bladder cramps. I am taking Atorvastating 80mg. Have had mild heart attack resulting in stent also have 3 other arteries 40 per cent blocked. Had my heart attack end of august. Have lost weight, eating very healthy, exercise daily up to 2 hours. I am 75 year old female. Had Guillain Barre syndrome, peripheral neuritis and diagnosed with fibromyalgia, but not incapacitated by anything . Concern: getting depressed and worried about high dose of Statin. I am willing to do what it takes to improve my cholesterol situation. I am constantly being told how well and low it is, but I still see no end to my worry of dropping dead because of too strong dose or more side effects worse than what I am deal with right now. Thank you Yolanda

doctor1 MD

I had an allergic reaction (round rash size of quarter) on right forearm. appeared suddenly, dermatologist said it was a lesion from my pravastatin and to stop taking it...that was two weeks ago and steroid cream is gradually taking it away....yesterday my blood pressure shot up to 190/110...i see my dr tomorrow and i know she is going to prescribe a nother statin and blood pressure meds.........question is, what is the best statin with least amount of side affects, will i even be able to take them?

doctor1 MD

Hi. Just checking the side effect of four medications I m on. Flomax, bisoprolol, pantoloc, and a statin. Seem to have an intersection of side effects. Sinus headaches daily, muscle pain, joint pain, hives when my skin cools in temperatures lower than 70 degrees.

Recent questions on  Hypercholesterolemia

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

My father, age 78, is in excellent health and only takes medication for hypercholesterolemia (low 200 s). He recently started Erythromycin for head and chest congestion and sore throat. After taking this for a few days he had blood blisters erupt in his scalp and ears. His head felt a lot of pressure and he was worried he might be having a stroke. His neck and head were stiff with some numbness in his right arm. He DC d the antibiotic and went to his doctor, who placed him on Prednisone. Now he is a little groggy and isn t feeling well so he stopped the Prednisone. He sounds weak and we aren t sure why he was put on the Prednisone. My question is - why take Prednisone if the blisters are drying up? What is the benefit versus the risks?

doctor1 MD

I am 43, 5'5", 180 and have high blood pressure, high cholesterol ( which is all under control now). I have celiac sprue diease, lymphaedema in both legs and constanstally have problems with rapid heart beats even in the resting stage. I have quite abit of chest pains and do not know what is going on. Any advice on what I should do?

doctor1 MD

i have dark nuckles, toes, knees and elbows. having done a bit of research i think its acanthosis. however having looked at the causes of acanthosis i.e obesity, high cholesterol, etc - i dont have any of them. i ve always had darkness around my nuckles, toes, etc. I would like to know if there is a cosmetic procedure which would fix it. Thank you i dont have any medical problems, i m 22.

doctor1 MD

I have severe headaches on almost a daily basis. An MRI revealed findings: chronic vessel ischemic changes; mild global volume loss and paranasal sinuses and mastoid air cells appear pneumatized. Question: Does first two items indicate future...

doctor1 MD

my husband who is 45 recently began having difficulty keeping an erection. He said the feeling is there but he can't and it is very frustrating to him. I have noticed that the odor in his semen has changed. It leaves a fishy odor.

doctor1 MD

My wife is taking xeralto, and has hypertension leyden 5 deficiency, hypercholesterolemia ,high triglycerides, Previous bilat PE, following dvt. Any benefit or contraindication to fish oil tabs? YYYY@YYYY